| Model Number |
SPM-149-W |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Codes |
Fistula (1862); Abnormal Vaginal Discharge (2123)
| Date of Event |
07/17/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, a mesh was used during a promontofixation (prolapse cure).This prosthesis was involved in a vaginal fistula a few years later.Part of the prosthesis and was sent to bacteriology.The mesh was damaged.
Additional Manufacturer Narrative
Additional information: b5, g4 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, on (b)(6) 2015, a mesh was used during a promontofixation (prolapse cure).This prosthesis was involved in a vaginal fistula a few years later.Part of the prosthesis was on (b)(6) 2020 and was sent to bacteriology.It was also reported that the mesh was damaged.
Additional Manufacturer Narrative
Additional information: g1, g3, h3, h6 correction: b5 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Returned product analysis led a photographic evaluation of two images of a surgical specimen.Visual inspection noted a sample of surgical material inside a vial.The mesh could not be identified in the surgical material specimen.It was reported that the mesh tore.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
According to the reporter, a mesh was used during a promontofixation (prolapse cure).The prosthesis was involved in a vaginal fistula a few years later.Part of the prosthesis was sent to bacteriology.It was also reported that the mesh was damaged.The patient's gynecological condition improved following the vaginal removal of what was to be part or all of the anterior prosthesis.It still retains foul-smelling discharge, although in markedly reduced quantity.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.A photo and a tissue specimen with a greenish suture were received for evaluation.Visual inspection noted a sample of surgical material inside a vial.The mesh could not be identified in the surgical material specimen.It was reported that the mesh was damaged.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.